Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 28, 2011, 5:23 PM EDT for Okeechobee County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2011, 5:23 PM EDT (21:23 UTC)
- Expired
- May 28, 2011, 6:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 91 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
957
WWUS82 KMLB 282123
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
523 PM EDT SAT MAY 28 2011
FLZ058-282200-
OKEECHOBEE-
523 PM EDT SAT MAY 28 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER OKEECHOBEE COUNTY...
* UNTIL 600 PM EDT.
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL ACROSS
OKEECHOBEE COUNTY...MOVING SLOWLY TO THE SOUTHWEST AROUND 5 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2719 8091 2721 8096 2725 8100 2729 8100
2733 8105 2736 8104 2738 8106 2738 8111
2742 8115 2745 8115 2749 8121 2754 8121
2758 8116 2764 8113 2749 8068 2719 8083
2714 8087
TIME...MOT...LOC 2120Z 038DEG 7KT 2739 8089
$$
GUSEMANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 28, 3:25 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 28, 3:25 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 325 PM EDT SAT MAY 28 2011 .DISCUSSION... CURRENT... SFC METARS/VIS SATELLITE IMAGERY SHOW ECSB HAS PUSHED INLAND ABOUT 15 MILES OR SO AS OF 18Z. DIURNAL CONVECTION IS HAVING SOME TROUBLE SUSTAINING ITSELF GIVEN SOME ADVECTION OF MID LVL DRY AIR SWD INTO CTRL FL...AS NOTED IN CHGS BTWN THE 10Z AND 15Z XMR RAOBS. SOME SPOTTY SHRA HAVE BEEN DVLPG ALONG THE ECSB HOWEVER HAVE YET TO SEE ANY LTG ACTIVITY ON LDAR/NLDN. REST OF THE AFTN... LATE DAY SEA BREEZE COLLISION LKLY TO OCCUR OVER LAKE/POLK AND PSBLY NEAR WRN FRINGES OF ORANGE/NW OSCEOLA COS ~7-8PM OR SO. MAY SEE BETTER PROLIFERATION OF CONVECTION AROUND THAT TIME SO WILL RUN WITH A PRE-FIRST PERIOD AND KEEP SMALL POPS IN FOR THE FIRST COUPLE HRS PAST 00Z TO COVER ANY LINGERING ACTIVITY. OTRW...EXPECT CLEARING SKIES BY AROUND MIDNIGHT. SUN... LOW LVL EASTERLIES STRENGTHEN AS DOES THE MID AND UPPER LEVEL FLOW (AND MARKEDLY AT THAT)...WHICH VEERS FM NORTH TO NE. ECSB WILL BE DIFFUSE/ILL-DEFINED AND ZIP RAPIDLY WWD INTO THE WRN PENINSULA BY LATE AFTN...CARRYING PRECIP CHCS WITH IT. GRIDS SHOW MAINLY A MID-LATE MORNING SHRA THREAT WITH REMOTE TS CHC SHIFTING INLAND FROM LATE MORNING THROUGH EARLY-MID AFTN...AND THEN ENDING ACROSS THE WRN INTR BY SUNSET AS ACTIVITY PUSHES INTO THE WRN PENINSULA. WENT WITH 15 POPS NEAR THE COAST AND 20 INLAND...ENDING BY 22Z (IF NOT A LTL BEFORE THEN) OVER THE INTR. TEMPS A TAD COOLER AREAWIDE COMPARED TO PREV DAYS OWING TO THE FASTER INLAND PUSH OF MARINE-MODIFIED AIR...AROUND 85-86F AT THE COAST TO AROUND 90F INLAND. 00Z MON-12Z TUE... DEEP LYR ANTICYCLONE OVER THE NRN GOMEX WILL PARK ITSELF OVER THE CENTRAL APPALACHIAN REGION AND GENERATE AN INCREASING E/NERLY FLOW ACRS THE FL PENINSULA. SUCH A FLOW REGIME IS NOT FAVORABLE FOR AFTN TSRAS OVER THE CWA AS THE EAST COAST SEABREEZE THAT FORMS IS USUALLY DIFFUSE AND PUSHES WELL INLAND PRIOR TO MAX HEATING. FURTHERMORE... ONCE THE RIDGE SETS UP IT WILL TAP A DRY CONTINENTAL AIRMASS WHILE SIMULTANEOUSLY BLOCKING DEEP LYR TROPICAL MOISTURE FROM ADVECTING MUCH FARTHER NWD THAN THE FL STRAITS. WILL GO WITH ISOLD SHRAS OVER THE COASTAL ZONES LATE MORNING/EARLY AFTN...AND ISOLD TSRAS OVER THE INTERIOR AFTN/EARLY EVNG. DEEP ERLY FLOW REGIMES ALSO TEND TO GENERATE NOCTURNAL COASTAL SHRAS...THOUGH IN THIS CASE THE AIRMASS WILL BE TOO DRY TO SUPPORT MUCH MORE THAN ISOLD COVERAGE OVER ST. LUCIE/MARTIN COUNTIES. THE STRONG ONSHORE COMPONENT WILL PUSH MODIFIED OCEAN AIR ACRS THE PENINSULA...MIN TEMPS IN THE L70S INTERIOR AND M70S COAST...MAX TEMPS IN THE U80S/L90S INTERIOR AND M80S COAST. TUE-FRI...(PREV DISC) EASTERLY FLOW IS ON TAP FOR EAST CENTRAL FLORIDA MUCH OF NEXT WEEK. SURFACE HIGH PRESSURE WILL BUILD TO THE NORTH AND PERSIST WHILE RIDGE ALOFT BUILDS FROM GULF OVER MUCH OF THE EASTERN CONUS STATES AND TROF AXIS LINGERS TO THE SOUTH. MOISTURE/INSTABILITY LIMITED AND WILL RESTRICT POPS TO 20 PERCENT OR LESS WITH SOUTHERN COASTAL SECTIONS SLIGHTLY FAVORED WITH STEADY ONSHORE FLOW...MOISTURE A BIT HIGHER AND LINGERING WEAK U/L TROF THROUGH AT LEAST THE EARLY PART OF THE WEEK. PATTERN WILL FAVOR POPS NEAR THE EAST COAST MORNING/EARLY AFTN THEN PUSHING QUICKLY INLAND WITH SLGHT CHC TSRA INTERIOR IN THE MID AFTN BEFORE PUSHING WEST OF THE CWA LATE AFTN. HIGHS NR 90/LWR 90S INLAND...MID/UPPER 80S COAST SUNDAY THEN AS EASTERLIES PICK UP A BIT...EXPECT BREEZY CONDITIONS AND MAXES HOLDING IN THE UPPER 80S/NR 90 INLAND AND MID 80S AT THE COAST. LOWS UPPER 60S/LWR 70S...BUT MID 70S SPACE/TREASURE COASTS...EVEN UPPER 70S SPOTS ALONG THE IMMEDIATE TREASURE COAST. && .AVIATION... WINDOW APPEARS TO BE RATHER NARROW FOR LATE AFTN/EARLY EVENING TS...22Z-01Z WITH BEST CHC AT WRN-MOST AERODROMES (LEE/ISM). WILL KEEP VC FOR SFB/MCO AS WELL GIVEN ISOLD CONVECTION DVLPG ALONG ECSB. STRONGER EASTERLY FLOW ON TAP FOR SUN WITH GUSTS AROUND 20KT FROM 070-090 IN THE AFTN. && .MARINE... TONIGHT-SUNDAY...NO HIGHLIGHTS JUST YET. EASTERLIES SLOWLY STRENGTHEN WITH A GRADUAL INCREASE IN BOTH WIND CHOP AND BACKGROUND SWELL PROGGED. STILL FAVORING WNAWAVE OVER THE LCL SWAN MODEL GIVEN SLGT ~1FT HIGH BIAS EARLY ON. SEAS 2-3FT OVERNIGHT BUILDING SOME TO 3-4FT OVER A GOOD PART OF THE CWA BY SUN AFTN. MON-THU...A DEEP HIGH PRESSURE RIDGE WILL BUILD TO THE NORTH AND GENERATE A MODERATE TO FRESH E/NE BREEZE THRU MIDWEEK. SEAS WILL BUILD THE ERLY FLOW PUSHES A MODERATE SWELL INTO THE LCL ATLC WATERS...COMBINED SEA HGTS MAY APPROACH SCA THRESHOLDS BY DAYBREAK TUE. CAUTIONARY STATEMENTS MAY BECOME NECESSARY FOR THE OFFSHORE LEGS AS EARLY AS MIDDAY MON AS THE RIDGE STRENGTHENS AND TIGHTENS THE LCL PGRAD. && .FIRE WEATHER... NO LOW RH ISSUES FOR THE FORESEEABLE FUTURE...HOWEVER AFTN DISPERSION VALUES SHOULD BE WELL INTO THE GOOD RANGE GIVEN INCRSG SFC AND TRANSPORT LYR WINDS. RAIN PROSPECTS RATHER LIMITED GIVEN THE INCRSG ONSHORE FLOW...WHICH SHOULD CONTINUE TO RAISE KBDI/ERC VALUES. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 86 72 86 / 10 20 10 20 MCO 70 91 70 90 / 10 20 10 20 MLB 73 86 74 85 / 10 20 10 20 VRB 72 85 74 85 / 10 20 10 20 LEE 71 92 69 89 / 20 20 10 20 SFB 72 91 70 90 / 10 20 10 20 ORL 72 90 71 90 / 10 20 10 20 FPR 71 86 74 86 / 10 20 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...CRISTALDI LONG TERM/IMPACT WX...BRAGAW
Hazardous weather outlook, May 28, 10:32 AM EDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1032 AM EDT SAT MAY 28 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-290245- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1032 AM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... THUNDERSTORMS ASSOCIATED WITH THE EAST COAST SEA BREEZE WILL INITIALLY IMPACT COASTAL AREAS EARLY THIS AFTERNOON. THE STORMS WILL PUSH INLAND THROUGH THE AFTERNOON AND AFFECT THE INTERIOR THROUGH THE EARLY EVENING HOURS BEFORE DISSIPATING. STEERING WINDS ALOFT WILL PUSH THE STORMS TO THE SOUTH AND SOUTHWEST. COOL AIR ALOFT WILL INCREASE THE POTENTIAL FOR STRONGER STORMS TO DEVELOP WEST OF ORLANDO LATE THIS AFTERNOON WHEN THE EAST AND WEST COAST SEA BREEZES COLLIDE. THE MAIN WEATHER HAZARDS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS...AND HAIL. .RIP CURRENT IMPACT... A LONG PERIOD SWELL WILL BUILD INTO THE LOCAL ATLANTIC WATERS TODAY AND GENERATE A MODERATE RIP CURRENT RISK ALONG AREA BEACHES. THE THREAT WILL BE GREATEST THROUGH 3:00 PM THIS AFTERNOON DUE TO TIDAL EFFECTS. .MARINE THUNDERSTORM GUST IMPACT... AFTERNOON THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH ON AREA LAKES. STORM MOTION WILL BE TO THE SOUTH AND SOUTHWEST...SO BOATERS ON LAKES SHOULD KEEP AN EYE TO THE NORTHEASTERN SKIES FOR APPROACHING WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SLIGHT CHANCE OF LIGHTNING STORMS WILL CONTINUE THROUGH THE HOLIDAY WEEKEND. STORMS WILL INITIATE ALONG THE COAST IN THE LATE MORNING AND EARLY AFTERNOON THEN WILL SHIFT TO THE INTERIOR BY LATE AFTERNOON. A MODERATE RIP CURRENT RISK WILL CONTINUE THROUGH THE HOLIDAY WEEKEND DUE TO A LONG PERIOD SWELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
In the hours before
Special weather statement, May 28, 4:37 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
437 PM EDT SAT MAY 28 2011
FLZ058-059-064-282115-
MARTIN-OKEECHOBEE-ST. LUCIE-
437 PM EDT SAT MAY 28 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER MARTIN COUNTY...
SOUTHEASTERN OKEECHOBEE COUNTY...ST. LUCIE COUNTY...
* UNTIL 515 PM EDT.
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 14 MILES
SOUTHWEST OF SAINT LUCIE WEST...MOVING SOUTH AT 5 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2711 8067 2716 8072 2752 8084 2750 8042
2696 8017 2695 8061
TIME...MOT...LOC 2037Z 002DEG 3KT 2722 8061
GUSEMANSpecial weather statement, May 28, 5:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
523 PM EDT SAT MAY 28 2011
FLZ058-282200-
OKEECHOBEE-
523 PM EDT SAT MAY 28 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER OKEECHOBEE COUNTY...
* UNTIL 600 PM EDT.
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL ACROSS
OKEECHOBEE COUNTY...MOVING SLOWLY TO THE SOUTHWEST AROUND 5 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2719 8091 2721 8096 2725 8100 2729 8100
2733 8105 2736 8104 2738 8106 2738 8111
2742 8115 2745 8115 2749 8121 2754 8121
2758 8116 2764 8113 2749 8068 2719 8083
2714 8087
TIME...MOT...LOC 2120Z 038DEG 7KT 2739 8089
GUSEMANThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:44 PM EDT | Special Weather Statement | MLB | Orange | 46 min |
| May 27, 8:51 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 24 min |
| May 28, 4:37 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 38 min |
| May 28, 6:03 PM EDT | Special Weather Statement | MLB | Lake | 42 min |
| May 28, 6:39 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 111 min |
| May 28, 6:50 PM EDT | Special Weather Statement | MLB | Lake | 40 min |
| May 28, 7:17 PM EDT | Areal Flood Warning | MLB | Orange | 103 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.